IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1708 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed521    
    Printed16    
    Emailed0    
    PDF Downloaded50    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2018  |  Volume : 50  |  Issue : 5  |  Page : 284-286

Rare occurrence of hand-foot syndrome due to paclitaxel: A rare case report


1 Department of Medical and Paediatric Oncology, GCRI, Ahmedabad, Gujarat, India
2 Department of Medical Oncology, GCRI, Ahmedabad, Gujarat, India

Correspondence Address:
Dr. Apurva A Patel
Department of Medical Oncology, GCRI, Ahmedabad - 380 016, Gujarat
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_547_17

Rights and Permissions

Hand-foot syndrome (HFS) is a relatively frequent adverse reaction to certain anticancer drugs. HFS is a type of dermatitis which has been most commonly described with 5-fluorouracil and capecitabine. However, HFS with paclitaxel is rare and has been reported sparingly in the literature. A 52-year-old male patient with recurrent carcinoma of the buccal mucosa was started on palliative chemotherapy regimen, injection paclitaxel (175 mg/m2) in combination with injection carboplatin. On post-chemotherapy day 13, the patient started developing pain, dysesthesia followed by bullae formation, and desquamation over palms and soles. Clinically, the patient had Grade 3 HFS characterized by symmetrical, tender skin lesions over the dorsal aspect of palms, and soles with desquamation necessitating interruption of treatment. Therefore, this case has been presented to be cognizant with this rare form of side effect with one of the most commonly used drug in oncology.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow